Hydroxychloroquine advice : Hi I started... - NRAS

NRAS
26,234 members30,072 posts

Hydroxychloroquine advice

Hi I started hydroxycloriquin yesterday I have only taken 4 tablets in 2 days. Just wondering if hot sensation in eyelids, lips, stomach, nasal passage abd a dry cough is typical or should I stop? It feels like sunburn.

6 Replies
oldestnewest

Hi jomojo, I take Hydoxychloroquine but have not experienced those side effects. Have you been out in the sun? Because photosensitivity is a side effect. For me, it just makes me itch like crazy, and I’m experiencing it at this moment, even after taking it for 4 months. I think I’m going to discontinue, because it also doesn’t seem to be improving anything grrrrr, cheers Deb :)

1 like
Reply

Some people are mildly allergic either to the drug or to the fillers in the tablets. Contact your medical team and ask their advice.

Reply

When i was started on hydroxy was started on a low dose that was increased gradually.

Reply

Unless someone's in serious pain/trouble, I think that's the best way to start people on most new meds.

1 like
Reply

Speak to your pharmacist and rheumatology team. If symptoms get worse you should consider stopping the hydroxy chloroquine.

Reply

Thanks all for advice. My gut instinct was to stop taking them as eyes, nose and lip burning was quite worrying. I have been on them as Plaquenil 200mg back in 2009 and I was fine. Perhaps change of brand or 400mg was the cause. I will ring the Rheumy nurse on Monday to seek advice. Have a nice Sunday all.

Reply

You may also like...